Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: underarm rash
|SaraJo - Mon Oct 03, 2005 9:30 am||
For the past few weeks I have had red painful bumps under my arms that have gotten increasingly worse. They look like whiteheads, and can be popped. I have tried different deodorants and lotions But they have only gotten worse. Any recommendations?
|DeLWolcott - Mon Oct 03, 2005 10:18 am||
A combination of heat rash and constant antiperspirant use can be one cause of this. First try a week with daily scrubbing of the area, no antiperspirant at night, and another cleaning before applying antiperspirant in the morning.
In the meantime, go ahead and schedule an appointment with your physician to have this checked out. If the above recommendation helps, you can always cancel the appointment. If the recommendation does not work, you will still have the appointment for the physician to evaluate other possible treatments such as an antibiotic liquid. If the area becomes very red and inflamed, let your physician know as soon as possible.
Also, changing antiperspirants can cause these rashes. Try to use the one that is the least "thick" and be sure to wear clothing that allows the area to breathe during the day. Make a special effort when you can throughout the day to get air circulating in the area.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.